Alert archive / Georgia / Frost Advisories in 2018
Frost Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 7, 2018, 9:20 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Mar 8, 2018, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2018, 9:20 PM EST (02:20 UTC)
- In effect from
- Mar 8, 2018, 4:00 AM EST
- Expired
- Mar 8, 2018, 8:54 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356
WWUS72 KCHS 080220
NPWCHS
URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
920 PM EST Wed Mar 7 2018
GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-081030-
/O.NEW.KCHS.FR.Y.0002.180308T0900Z-180308T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Including the cities of Millen, Sylvania, Metter, Statesboro,
Rincon, Springfield, Reidsville, Claxton, Pembroke,
Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale,
Hampton, Yemassee, Walterboro, Saint George, Summerville,
Goose Creek, Moncks Corner, and Ridgeland
920 PM EST Wed Mar 7 2018
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY...
The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EST Thursday.
* LOCATIONS...Inland areas of Southeast Georgia and Southern South
Carolina.
* TEMPERATURES...In the mid 30s.
* IMPACTS...Frost could harm sensitive outdoor vegetation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to protect sensitive outdoor vegetation.
&&
$$2 follow-up statements
673 WWUS72 KCHS 080826 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 326 AM EST Thu Mar 8 2018 GAZ087-088-SCZ040-042>045-081630- /O.NEW.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ /O.CON.KCHS.FR.Y.0002.180308T0900Z-180308T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 326 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the mid 30s this morning. In the lower 30s tonight. * IMPACTS...Frost could harm sensitive outdoor vegetation. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region may see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ099>101-114>116-137-138-SCZ047-081630- /O.NEW.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ /O.CON.KCHS.FR.Y.0002.180308T0900Z-180308T1400Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Long- Inland Liberty-Inland Jasper- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, and Ridgeland 326 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ118-140-SCZ052-081630- /O.NEW.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Chatham-Inland McIntosh-Tidal Berkeley- Including the cities of Garden City, Pooler, Savannah, Townsend, and Daniel Island 326 AM EST Thu Mar 8 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland areas of Chatham and Mcintosh Counties. Also, the tidal portion of Berkeley County. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
495 WWUS72 KCHS 081354 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 854 AM EST Thu Mar 8 2018 GAZ087-088-SCZ040-042>045-082200- /O.CAN.KCHS.FR.Y.0002.000000T0000Z-180308T1400Z/ /O.CON.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 854 AM EST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... The National Weather Service in Charleston has cancelled the Frost Advisory this morning. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the lower 30s tonight. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region may see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ099>101-114>116-137-138-SCZ047-082200- /O.CAN.KCHS.FR.Y.0002.000000T0000Z-180308T1400Z/ /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Long- Inland Liberty-Inland Jasper- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, and Ridgeland 854 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... The National Weather Service in Charleston has cancelled the Frost Advisory this morning. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ118-140-SCZ052-082200- /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Chatham-Inland McIntosh-Tidal Berkeley- Including the cities of Garden City, Pooler, Savannah, Townsend, and Daniel Island 854 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Inland areas of Chatham and Mcintosh Counties. Also, the tidal portion of Berkeley County. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 7, 4:31 PM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 7, 4:31 PM EST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
431 PM EST Wed Mar 7 2018
.SYNOPSIS...
High pressure will build in from the west through Saturday. A
low pressure system may affect the region Sunday and Sunday
night. High pressure will return early next week with cooler
and dry conditions.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
This Evening and Tonight: Dry and cool sfc high pressure will
prevail through tonight while a mid/upper lvl trough of low pressure
continues to shift over the Mid-Atlantic and Northeast United
States. The setup will continue to drive some cold air advection at
the 850mb lvl over the Southeast this evening and tonight, leading
to gusty west-northwest winds into evening hours until sfc temps
cool with the loss of daytime heating. These winds in combination
with dewpts in the upper 20s and RH values near 25 percent will
continue to produce some fire weather concerns over coastal Georgia
counties into early evening (see fire wx section below). Overnight,
the main issue will focus on frost potential late. At this time,
cold air advection aloft should help maintain a light west-northwest
wind through the overnight period. These winds along with sfc dewpts
in the upper 20s and RH values generally less than 70 percent are
not all that favorable for a scattered to widespread frost. However,
temps are expected to dip into the mid 30s for most areas away from
the coast and recent rains inland could help produce greater
moisture needed for patchy frost. A Frost Advisory is not out of the
question late tonight for areas inland, but overall conditions do
not support it at this time.
Lake Winds: Cold air advection over the lake will should support
gusty west-northwest into early evening. Frequent gusts to around 25
knots are expected over Lake Moultrie and thus a Lake Wind Advisory
is in effect until 7 pm.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A strong upper low over the Great Lakes will move eastward off the
New England coast by Friday. The region will remain on the southern
periphery of this upper trough, as strong, cold high pressure at the
surface builds across the region from the west. No precipitation is
expected through the period.
Temperatures will be below normal through Friday, then moderate to
near or slightly above normal by Saturday. Highs on Thursday will be
in the mid to upper 50s, around 60 to the lower 60s on Friday, then
around 70 to the lower 70s Saturday. Low temperatures will be quite
cold Friday morning. Still going with pockets of freezing/near
freezing temperatures well inland. May need to raise a freeze watch
for a portion of the interior for Thursday night. Slightly warmer
minimum temperatures Friday night, with upper 30s to around 40
expected. There could be patchy frost well interior Friday night,
but confidence not high enough to put in forecast at this time.
Winds will remain westerly Thursday and Friday, and are expected to
be a tad on the breezy side again for Thursday afternoon. By
Saturday, low level winds veer to southwest as a low pressure system
takes shape over the central U.S. and the surface ridge pushes
offshore to the east.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A series of upper shortwaves will bring a surface low pressure
system through the area Saturday night through Sunday night,
with increasing chances for rain. A large area of Canadian high
pressure builds southeast under a longwave trough early next
week, likely resulting in a period of below normal temperatures
and dry weather.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
VFR conditions are expected at both CHS and SAV conditions through
18Z Thursday. However, west-northwest winds will be gusty this
afternoon at both terminals, peaking as high as 25-30 kt through
2230Z. Winds are expected to become light within an hour of sunset,
but could gust up to 15-20 kt late Thursday morning into early
Thursday afternoon.
Extended Aviation Outlook: Saturday night and Sunday: Flight restrictions
will be possible as a low pressure system potentially moves across
or just north of the region. There is still considerable model
uncertainty with the strength and location of this storm system.
Given the model uncertainty, it is possible that periodic
flight restrictions linger into Monday.
&&
.MARINE...
This Evening and Tonight: A fairly tight pressure gradient will
persist over all coastal waters as high pressure prevails over the
region. Cold air advection over the waters tonight will help
maintain Small Craft Advisory level conditions over nearshore
waters and the CHS Harbor into the evening, before conditions gradually
improve through the overnight period. Further offshore, winds and
seas will continue to support a Small Craft Advisory in offshore
Georgia waters through tonight. In general, west winds will gust
up to 20-25 kt this evening before turning northwest and slowly
improving overnight. Seas will also subside during the period,
generally becoming 2-3 ft over nearshore waters late while remaining
near 4-6 ft in offshore Georgia waters.
Brisk northwest winds will start the period with strong high
pressure building from the west. Small craft conditions will
continue over the offshore GA waters through early Friday afternoon.
Elsewhere, winds generally 15-20 knots from the west-northwest
through Friday night, with the strongest winds mainly during the day
time periods. By Saturday, high pressure pushes offshore as another
low pressure system forms over the central U.S.. This will cause
winds to veer to southwest and increase Saturday night through
Sunday. Small craft conditions will be possible by Saturday across
most/all of the marine area. However, there is still decent model
uncertainty with the strength and position of this low pressure
system later this weekend and into early next week.
&&
.FIRE WEATHER...
The relative humidity is expected to remain around 25 percent
this evening across much of the area, but despite expected wind
gusts up to 20-25 mph coordination with forestry officials
indicate fuel moistures will remain high enough to limit the
overall wildfire danger. However, a Fire Danger Statement
remains for areas near coastal Southeast Georgia late this
afternoon into early evening where rainfall was not received
last night. Thursday will be another dry day with relative
humidity values approaching the upper 20s during and wind gusts
up to 15-20 mph during the afternoon. A Fire Danger Statement is
not anticipated for Thursday, but could eventually be needed
over parts of Southeast South Carolina and/or Southeast Georgia
depending on the latest assessment of fine fuel moisture.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 7 PM EST this evening for SCZ045.
MARINE...Small Craft Advisory until 7 PM EST this evening for AMZ330-
350-352-354.
Small Craft Advisory until 1 PM EST Friday for AMZ374.
&&
NEAR TERM...DPB
SHORT TERM...RFM
LONG TERM...JRL
AVIATION...DPB/RFM
MARINE...DPB/RFM
FIRE WEATHER...Hazardous weather outlook, Mar 7, 7:24 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 724 PM EST Wed Mar 7 2018 AMZ330-350-352-354-374-GAZ117-119-139-141-090030- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 724 PM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 090030- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 724 PM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Patchy frost may develop late tonight into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost/Freeze: Low temperatures are forecast to range close to freezing Friday morning. The cold temperatures could be highlighted with Frost Advisories or Freeze Watches/Warnings. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:26 AM EST | Frost Advisory | CHS | 29 hr | |
| Mar 8, 3:26 AM EST | Freeze Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 29 hr |
Nearby
Frost Advisories in Georgia, 2018Frost Advisories in South Carolina, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.